CSN Login
Members Online: 16

Headaches After A/C Chemo

webaur
Posts: 114
Joined: Feb 2001

Hi!! I was just wondering if anyone else has experienced headaches within a few hours of A/C infusion? I've had two A/C infusions so far and have gotten a HUG headache afterwards that only Vicodin can cut. Anyone else with this side effect? Any suggestions or help in curbing them would be greatly appreciated. Thanks!!

Blessings to all....Wendy

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

Hi Wendy...I Had AC but no headaches. bot one thing does occur to me...I used to get migraines...and they always hit after the tension was over..Is it possible you are so tense before AC that after you have it you get a migraine? Just a thought..susan

webaur
Posts: 114
Joined: Feb 2001

Hi, Susan!! Thanks for the reply. I have never had a migraine before, but if that is what they feel like, I would be just as happy to leave them!!! I thought that perhaps the headaches were from not having had enough fluid and/or food before the treatment. Headache didn't come until a few hours after the second treatment. I do know that I am tense before the treatment and that could be a factor. Wish I knew what to do to relax more before..... I guess the knowledge that the insertion of the IV into the back of my wrist--I have a really good vein there--really hurts makes for more tension. I guess I shall try to do some more relaxation before the next one in two weeks and see if that helps some. Thanks for the thought---it is much appreciated. Wendy

lindysu's picture
lindysu
Posts: 59
Joined: Jan 2001

hi wendy... I got an awful headache, that lasted about 12 hrs with the first infusion....my DR. said it was probably the anti-nausea medicine they give you first...he suggested taking some tylenol right before you come in...thats worked for me and no headache since....lindy

webaur
Posts: 114
Joined: Feb 2001

Hi, Lindy!! Thanks for the response. I didn't even think that the headache could be related to the anti-nausea drug. I shall definitely ask about it before the next dose in two weeks!!! It would be nice if it were just that. The headaches are NO fun and I really would like to not have to suffer through them any more. Thanks for the suggestion, I will give it a try--I'll let you know if it works. Wendy

srich
Posts: 6
Joined: Mar 2001

Hi Wendy,
I had my first chemo treatment on January 10 this year. I experienced a really bad headache a few hours later. The next time I went for my chemo, I told my doctor about it and he told me that it was probably the anti-nausea medication they were giving me in the drip. He changed the nausea drip medication and I have not had any more headaches since then. I go for my fourth chemo treatment Wednesday this week.

webaur
Posts: 114
Joined: Feb 2001

Hi!! Thanks for the response. AFter two chemos and two bad headaches, I'm really glad to hear that others have also had them. I must admit that I never thought of the anti-nausea drug causing them. I will tell my nurse about it and see if they will change the drug. I have my next treatment two weeks from today (27th), so hope to be able to report that it helps. Why make things harder than they have to be, right? I really appreciate your response and I hope that your chemo tomorrow goes well. Will that be the end of your treatment or does somethine else follow? You will be in my thoughts and prayers. Thanks again!!!
Blessings.....Wendy

srich
Posts: 6
Joined: Mar 2001

Hi Wendy,
Just wanted to let you know that my 4th chemo treatment Wednesday, March 14,01 went well. My blood work did however come back with low red blood counts, so I now have to take a shot once a week to build it back up. In response to your question, I have four more treatments left to take, but now I will be getting Taxol for these four treatments instead of the previous two medications I was getting (can't remember their names at the moment). When were you diagnosed and what treatment have you had so far? I was diagnosed in November of 2000, with Stage I DCIS. I had a lumpectomy November 27 with 13 nodes removed, then the results came back, and I had a mastectomy December 6, 2000, (no nodes were involved). I started my chemo January 10, 2001 and will be finished June 7, 2001. My doctor said I did not have to have radiation since I had the mastectomy. By the way, my name is Sharon and it is nice to chat with you.
Have a nice day, hope all is going good for you.

cruf
Posts: 931
Joined: Oct 2000

Hi Sharon! I'm Cathy. I ,too, had DCIS stage 0. I had a lumpectomy then 3 weeks later a mastectomy as the margins were not clear and the best guarantee for cure was to remove all the breast tissue. I was told that DCIS is noninvasive and never goes into the lymphnodes. I was also told that no chemo was necessary as it was only in the breast tissue. Did you have a 2nd type of cancer? Why do you need chemo if you have DCIS?Will you be taking Tamoxifin? I am. Hope you're feeling well. Keep in touch! Cathy

mellie
Posts: 7
Joined: Mar 2001

Hi, Wendy! I'm just getting the hang of this discussion group thing -- I think I just sent you a "private" e-mail, but don't really know. At any rate, my anti-nausea medicine was by mouth, not by drip; but I found that having the nurse slow the A/C drip down as slow as possible made all the difference. No more headaches! Takes a little longer, but definitely worth it. Mellie

cpollard
Posts: 3
Joined: Jan 2001

Wendy-

Just to polly parrot everyone else. I had 4 treatments of AC and had a low grade headache for days afterward. My doctor did say it was the anti nasuea medicine and recommended percoset. I did not like the idea of having so many medicine cocktails that I lived with the headaches. Talk to your doctor.
Good Luck

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network